Arkansas, 2002

Damaging Wind in Arkansas, November 10, 2002

November 10, 2002 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 10, 4:55 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 10, 4:55 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST SUN NOV 10 2002

STRONG THUNDERSTORMS ARE RAPIDLY DEVELOPING IN THE TORNADO WATCH
AREA FOR ALL BUT THE 3 EXTREME SOUTHERN COUNTIES. SO HAVE
WORDED IN WATCH IN THE ZONES.

17

****************************************************************
PREVIOUS DISCUSSION...
FORECAST CHALLENGES FOR THIS PACKAGE:
SEVERE WEATHER POTENTIAL TONIGHT INTO MONDAY

THINGS APPEAR TO BE COMING TOGETHER FOR AN ACTIVE SEVERE WEATHER
EPISODE ACROSS THE FORECAST AREA TONIGHT.

THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM REMAINS TO OUR WEST
AT EARLY AFTERNOON...EXTENDING FROM JUST EAST OF ST. LOUIS
MISSOURI...TO LITTLE ROCK ARKANSAS...TO TYLER TEXAS.  THE FRONT IS
EXPECTED TO REACH THE MISSISSIPPI RIVER BY 11/0000 UTC...THEN BECOME
NEARLY STATIONARY BETWEEN JACKSON AND MERIDIAN (JUST WEST OF
INTERSTATE 59).  DEWPOINTS HAVE RISEN INTO THE MIDDLE 60S OVER THE
ENTIRE FORECAST AREA...AND HAVE REACHED INTO THE 70S SOUTH OF
INTERSTATE 20.  THE 1800 UTC SOUNDING HAS AN INVERTED V PROFILE
WITH SUBSIDENCE INVERSIONS STILL BEING NOTED AROUND 800 AND 600 MB.
SHEAR INDICES REMAIN QUITE IMPRESSIVE...WITH 0-3 KM STORM RELATIVE
HELICITY VALUES AROUND 300 M2/S2.  CAPE VALUES WERE OBSERVED TO BE
AROUND 1700 JOULES/KG AS OF NOON...WITH INSTABILITY EXPECTED TO
CONTINUE INCREASING THROUGH THE REST OF THE AFTERNOON.

PER CONVERSATION WITH THE STORM PREDICTION CENTER THIS MORNING...WE
EXPECT THUNDERSTORMS TO INITIALLY DEVELOP IN THE DEEPER MOISTURE
FROM MERIDIAN TO BROOKHAVEN.  INDEED...A STEP OUTSIDE SHOWS TOWERING
CUMULUS ALREADY DEVELOPING SOUTHEAST OF THE OFFICE.  THE CUMULUS
STREETS ARE NOT AS WELL DEVELOPED OVERHEAD...OR NORTH AND WEST OF
THE OFFICE AS THE CAP IS STILL HOLDING STRONG.  THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP TOWARD SUNSET OVER THE REMAINDER OF THE
FORECAST AREA AS THE MID-LEVEL CAP IS BROKEN AND THE FRONT CONTINUES
APPROACHING THE AREA.  THESE STORMS MAY RAPIDLY BECOME SEVERE AS
THEY MOVE INTO A HIGH CAPE/HIGH SHEAR ENVIRONMENT (0-1 KM STORM
RELATIVE HELICITIES NEAR 240 M2/S2).  LOW LIFTED CONDENSATION
LEVEL VALUES...ENERGY-HELICITY INDICES OF 4...AND VORTICITY
GENERATION POTENTIAL VALUES NEAR 0.5 INDICATE THE POSSIBILITY OF
TORNADOES.  THE ONGOING FORECAST APPEARS TO BE ON THE RIGHT TRACK
WITH TRENDS TONIGHT...AND WILL NOT DEVIATE MUCH FROM THIS.

THE SHORTWAVE ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO LIFT
OUT ACROSS THE GREAT LAKES REGION...MOVING THE FRONT INTO SOUTHEAST
MISSISSIPPI MONDAY.  LINGERING MOISTURE OVER THE REGION...AND AN
APPROACHING COLD POOL ALOFT MAY DEVELOP SOME PRECIPITATION ACROSS
THE FORECAST AREA MONDAY AFTERNOON AND NIGHT.  AT THIS TIME...I
DONT PLAN ON MENTIONING THUNDERSTORMS AROUND THE ARKLAMISS...BUT
WILL KEEP THUNDERSTORMS MENTIONED ELSEWHERE AS WE COULD SEE SOME
ELEVATED CONVECTION.  THE GREATEST COVERAGE OF THUNDERSTORMS APPEARS
TO BE OVER OUR EASTERN AND SOUTHERN COUNTIES/PARISHES.

THE STORM SYSTEM FINALLY MOVES EAST OF THE FORECAST AREA TUESDAY...
WITH HIGH PRESSURE EXPECTED TO BUILD IN FOR MID-WEEK.  DRY
CONDITIONS ARE ANTICIPATED FOR TUESDAY AND WEDNESDAY.

RIGHT NOW...I DONT FORESEE ANY CHANGES TO THE EXPECTED WEATHER
CONDITIONS IN THE EXTENDED.  NEXT STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA FRIDAY INTO SATURDAY WITH A CHANCE OF SHOWERS.  HIGH
PRESSURE SHOULD CLEAR THINGS OUT NEXT SUNDAY.

THANKS GO OUT TO WFO LITTLE ROCK THIS AFTERNOON FOR COORDINATION.
PRELIMINARY NUMBERS FOLLOW BELOW.

FCSTID = 10
JAN   59  68  45  56 /  70  50  50  30
MEI   60  70  42  56 /  70  50  60  40

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

BUTTS

...UPDATED TO INCLUDE PRELIMINARY NUMBERS... DAB
Hazardous weather outlook, Nov 10, 2:17 PM CST, 5 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...

...THUNDERSTORMS...
THERE IS A HIGH RISK FOR SEVERE WEATHER ACROSS MUCH OF NORTH AND
CENTRAL MISSISSIPPI AFTER 4 PM...GENERALLY ALONG INTERSTATE 20
AND EAST OF THE MISSISSIPPI RIVER.

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE REMAINDER
OF SOUTHEAST ARKANSAS...EAST LOUISIANA...AND SOUTH MISSISSIPPI
SOUTH OF INTERSTATE 20 THIS AFTERNOON AND TONIGHT.

THE MAIN SEVERE WEATHER CONCERNS THROUGH TONIGHT WILL BE
TORNADOES.  DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER WILL ALSO BE
POSSIBLE.  THERE IS ALSO THE POSSIBILITY OF ISOLATED STRONG
TORNADOES IN THE HIGH RISK AREA.

A COLD FRONT WILL SLOWLY MOVE INTO THE AREA THIS AFTERNOON.  AS
THIS FRONT INTERACTS WITH THE WARM...MOIST...AND VERY UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION...SHOWERS AND THUNDERSTORMS
WILL DEVELOP.  SOME OF THESE STORMS WILL LIKELY BE SEVERE.

A LAYER OF WARM AIR IN THE ATMOSPHERE...ABOUT 5000 FEET ABOVE THE
EARTHS SURFACE...WILL LIKELY PREVENT MANY THUNDERSTORMS FROM
DEVELOPING THROUGH MID AFTERNOON.  THE THUNDERSTORMS ARE EXPECTED
TO INITIALLY DEVELOP IN AN AREA OF DEEPER MOISTURE JUST WEST OF
INTERSTATE 59.	THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REMAINDER OF THE REGION TOWARD SUNSET...AS UPPER ATMOSPHERIC
DISTURBANCES MOVE INTO THE AREA FROM THE WEST AND BETTER JET
STREAM DYNAMICS MOVE INTO THE REGION.

IN ADDITION...GIVEN THE LARGE AMOUNT OF WIND SHEAR...OR CHANGE IN
WIND DIRECTION AND SPEED WITH HEIGHT...IN THE LOWEST 2 MILES OF
THE ATMOSPHERE...THERE IS THE POTENTIAL FOR TORNADIC THUNDERSTORM
DEVELOPMENT.

ONCE THUNDERSTORMS DEVELOP LATE THIS AFTERNOON...THERE IS THE
POTENTIAL FOR THEM TO RAPIDLY BECOME SEVERE.  PEOPLE ACROSS
EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF
MISSISSIPPI SHOULD CONTINUE TO MONITOR THE WEATHER THIS
AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...
THE STRONG STORMS WILL MOVE OUT OF THE AREA EARLY MONDAY...AS THE
SYSTEM SHIFTS EAST. SCATTERED THUNDERSTORMS WILL CONTINUE OVER
THE AREA THROUGH EARLY TUESDAY.

FROM TUESDAY AFTERNOON THROUGH SATURDAY EXPECT MILD AND PLEASANT
CONDITIONS. RAIN WILL BE POSSIBLE FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 177 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chicot

When
November 10, 7:30 PM CST
Where
Chicot County, Dewey
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
33.483, -91.250

Thunderstorm winds resulted in several trees and powerlines being blown down across the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322849.